Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 16, 2020, 6:54 PM CST for Ottawa County, Oklahoma. It took effect at Jan 18, 2020, 10:54 PM CST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2020, 6:54 PM CST (00:54 UTC)
- In effect from
- Jan 18, 2020, 10:54 PM CST
- Expired
- Jan 19, 2020, 7:22 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.91 ft at Jan 18, 2020, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925 WGUS44 KTSA 170054 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 654 PM CST Thu Jan 16 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-170854- /O.NEW.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/ /COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/ 654 PM CST Thu Jan 16 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Saturday evening to late Sunday night, or until the warning is cancelled. * At 6:30 PM Thursday, the stage was 6.55 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 15.7 feet by early Sunday afternoon. The river is expected to fall below flood stage late Sunday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
10 follow-up statements
570 WGUS84 KTSA 170839 FLSTSA Flood Statement National Weather Service Tulsa OK 239 AM CST Fri Jan 17 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-171639- /O.CON.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/ /COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/ 239 AM CST Fri Jan 17 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to late Sunday night, or until the warning is cancelled. * At 2:30 AM Friday, the stage was 6.25 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 15.7 feet by early Sunday afternoon. The river is expected to fall below flood stage late Sunday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
008 WGUS84 KTSA 171432 FLSTSA Flood Statement National Weather Service Tulsa OK 832 AM CST Fri Jan 17 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-172230- /O.CON.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/ /COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/ 832 AM CST Fri Jan 17 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to late Sunday night. * At 7:30 AM Friday, the stage was 6.11 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 15.7 feet by Sunday morning. The river is expected to fall below flood stage late Sunday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
647 WGUS84 KTSA 171935 FLSTSA Flood Statement National Weather Service Tulsa OK 135 PM CST Fri Jan 17 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. Neosho River near Commerce affecting Ottawa County. OKC037-180334- /O.EXT.KTSA.FL.W.0017.200117T2237Z-200119T0133Z/ /SPCO2.1.ER.200117T2237Z.200118T0600Z.200118T1933Z.NO/ 135 PM CST Fri Jan 17 2020 ...Flood Warning extended until Saturday evening... The Flood Warning continues for The Polecat Creek near Sapulpa. * from this afternoon to Saturday evening. * At 9:44 AM Friday, the stage was 11.00 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Polecat Creek near Sapulpa is expected to rise above flood stage late this afternoon and continue to rise to near 23.9 feet late tonight. The river is expected to fall below flood stage early Saturday afternoon. * Impact...At 24.0 feet, widespread flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings may be threatended by minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$ OKC115-180334- /O.EXT.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/ /COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/ 135 PM CST Fri Jan 17 2020 ...Flood Warning extended until late Sunday night... The Flood Warning continues for The Neosho River near Commerce. * from Saturday afternoon to late Sunday night. * At 12:30 PM Friday, the stage was 6.63 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Saturday afternoon and continue to rise to near 16.4 feet by Sunday morning. The river is expected to fall below flood stage late Sunday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
922 WGUS84 KTSA 180104 FLSTSA Flood Statement National Weather Service Tulsa OK 704 PM CST Fri Jan 17 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-180903- /O.CON.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/ /COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/ 704 PM CST Fri Jan 17 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday afternoon to late Sunday night, or until the warning is cancelled. * At 5:30 PM Friday, the stage was 9.03 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Saturday afternoon and continue to rise to near 16.5 feet by Sunday morning. The river is expected to fall below flood stage late Sunday evening. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
088 WGUS84 KTSA 180842 FLSTSA Flood Statement National Weather Service Tulsa OK 242 AM CST Sat Jan 18 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-181642- /O.CON.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/ /COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/ 242 AM CST Sat Jan 18 2020 The Flood Warning continues for The Neosho River near Commerce. * from this afternoon to late Sunday night, or until the warning is cancelled. * At 1:30 AM Saturday, the stage was 12.87 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this afternoon and continue to rise to near 16.5 feet by Sunday morning. The river is expected to fall below flood stage late Sunday evening. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
663 WGUS84 KTSA 181323 FLSTSA Flood Statement National Weather Service Tulsa OK 723 AM CST Sat Jan 18 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-182122- /O.EXT.KTSA.FL.W.0016.200118T2100Z-200120T0742Z/ /COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0142Z.NO/ 723 AM CST Sat Jan 18 2020 The Flood Warning continues for The Neosho River near Commerce. * from this afternoon to late Sunday night, or until the warning is cancelled. * At 6:30 AM Saturday, the stage was 14.13 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this afternoon and continue to rise to near 15.9 feet by Sunday morning. The river is expected to fall below flood stage Sunday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
022 WGUS84 KTSA 181904 FLSTSA Flood Statement National Weather Service Tulsa OK 104 PM CST Sat Jan 18 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-190303- /O.EXT.KTSA.FL.W.0016.200119T0300Z-200120T0200Z/ /COMO2.1.ER.200119T0300Z.200119T1200Z.200119T2000Z.NO/ 104 PM CST Sat Jan 18 2020 The Flood Warning continues for The Neosho River near Commerce. * from this evening to Sunday evening, or until the warning is cancelled. * At 12:30 PM Saturday, the stage was 14.73 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 15.2 feet by Sunday morning. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
012 WGUS84 KTSA 190041 FLSTSA Flood Statement National Weather Service Tulsa OK 641 PM CST Sat Jan 18 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-190840- /O.EXT.KTSA.FL.W.0016.200119T0600Z-200119T2100Z/ /COMO2.1.ER.200119T0600Z.200119T1200Z.200119T1500Z.NO/ 641 PM CST Sat Jan 18 2020 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Sunday afternoon, or until the warning is cancelled. * At 6:30 PM Saturday, the stage was 14.77 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday before dawn and continue to rise to near 15.1 feet by Sunday morning. The river is expected to fall below flood stage late Sunday morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
884 WGUS84 KTSA 190945 FLSTSA Flood Statement National Weather Service Tulsa OK 345 AM CST Sun Jan 19 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-191745- /O.CON.KTSA.FL.W.0016.000000T0000Z-200119T2100Z/ /COMO2.1.ER.200119T1147Z.200119T1200Z.200119T1500Z.NO/ 345 AM CST Sun Jan 19 2020 The Flood Warning continues for The Neosho River near Commerce. * until this afternoon, or until the warning is cancelled. * At 3:30 AM Sunday, the stage was 13.86 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early this morning and continue to rise to near 15.1 feet by this morning. The river is expected to fall below flood stage late this morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
337 WGUS84 KTSA 191322 FLSTSA Flood Statement National Weather Service Tulsa OK 722 AM CST Sun Jan 19 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-191352- /O.CAN.KTSA.FL.W.0016.000000T0000Z-200119T2100Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 722 AM CST Sun Jan 19 2020 The Flood Warning is cancelled for The Neosho River near Commerce. * At 6:30 AM Sunday, the stage was 13.29 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce crested below flood stage at 14.9 feet. The river will remain below flood stage. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 16, 5:17 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 16, 5:17 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 517 PM CST Thu Jan 16 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR cigs will lower to MVFR categories over the first half of the TAF period along with MVFR vsbys in light rain as areal coverage increases, especially across the ern OK sites. MVFR/IFR cigs and MVFR vsbys in light rain will prevail across the ern OK sites for the second half of the valid period. Dry air across far ern OK and nw AR may limit coverage into the afternoon, but the aforementioned elements are expected to prevail at those sites for the last few hours of the period. && .PREV DISCUSSION... /Issued 326 PM CST Thu Jan 16 2020/ DISCUSSION... Main forecast issue in the short term will be the limited potential for ice accumulation across a small portion of northeast OK and northwest AR later this evening through Friday morning. Also at least a small probability of excessive rainfall across parts of eastern OK, but right now neither impact appears substantial enough for any highlights. Shallow wedge of cold air remains in place across eastern OK and part of northwest AR this afternoon with temps remaining below freezing over northwest Osage and northern Washington counties. Precip continues to expand across southern and western OK this afternoon in response to strengthening warm advection across southern plains. Will eventually see this precip expand further this evening and especially overnight as stronger forcing continues to spread over the area. Right now dew points are only in the teens to lower 20s within the cold airmass and as precip begins to fall, expect wet bulb effect to lower temps some with a period of light freezing rain likely to the northwest of Pawnee- Bartlesville. Eventually warm advection should win out and temps there will slowly climb above freezing by morning. Overall impacts should remain limited to elevated surfaces given temps generally in the 30-32 degree range. Similar effects likely across Carroll and Madison counties in AR late tonight through Friday morning, where icing duration may be longer but overall precip amounts expected to be lighter. No advisory will be issued at this time due to very limited travel impacts, but of course this will need to be watched closely. Otherwise as unseasonably moist airmass continues to spread north across the area through Friday. widespread rainfall will continue through much of Friday, especially along and NW of I-44. 1-2" amounts should be common and may cause at least local issues, but at least the heaviest rain axis will be offset from the most recent heavy rain event. Cold front will sweep through the area late Friday with temperatues Friday night following a non-diurnal curve topping out during the night before dropping again by morning. Colder and dry conditions Saturday and Sunday with a surge of notably colder Arctic air expected to arrive Sunday night and Monday. This will likely mark the coldest weather of the period but no precip expected with this front. The next system is still forecast to arrive by mid week, with at least low-end potential for some winter weather initially Wednesday, depending on how quickly the cold air erodes. Rain chances will continue into Thursday with temperatures continuing to moderate. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jan 16, 4:10 PM CST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
410 PM CST Thu Jan 16 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
410 PM CST Thu Jan 16 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...Limited.
AREA...Northwest Osage County in northeast Oklahoma and Madison,
Carroll Counties in northwest Arkansas.
ONSET...This evening northeast Oklahoma, after midnight northwest
Arkansas.
DISCUSSION...
Rain will overspread the region tonight. Temperatures are expected
to be near or just below freezing across northern Osage County in
northeast Oklahoma this evening and portions of northwest Arkansas
later tonight, resulting in freezing rain in these areas. Light
icing is possible on elevated surfaces, such as bridges and
overpasses. These ice accumulations could lead to slick driving
conditions.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY Through WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
The widespread rain and a even a few thunderstorms will continue
Friday and into Friday night as a cold front moves through the area
Friday night. Rainfall amounts through Friday night will generally
be in the 1 to 2 inch range across eastern Oklahoma and western
Arkansas. This could lead to localized flooding of low lying areas,
mainly along and north of Interstate 44.
Dry weather with below normal temperatures is expected over the
weekend and into early next week. The next chance of rain will be on
Wednesday as the next storm system moves across the region.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:27 AM CST | River Flood Warning | TSA | Creek | 29 hr |
| Jan 17, 8:30 AM CST | River Flood Advisory | TSA | Cherokee | 70 hr |
| Jan 17, 1:40 PM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 57 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.